Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2013, 1:30 PM EDT for Halifax County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 1:30 PM EDT (17:30 UTC)
- Expired
- Jun 10, 2013, 2:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:35 PM EDT | TSTM WND DMG | 5 N Enfield, NC | TREE DOWN ON WHITEHEAD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:18 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS52 KRAH 101730
SVRRAH
NCC083-101800-
/O.NEW.KRAH.SV.W.0033.130610T1730Z-130610T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 PM EDT
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF ENFIELD...OR 7 MILES SOUTHWEST
OF HALIFAX...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HALIFAX...SOUTH WELDON...
SOUTH WELDON...WELDON...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3641 7754 3637 7754 3635 7758 3631 7756
3631 7749 3633 7747 3633 7744 3632 7743
3615 7770 3629 7785 3645 7763
TIME...MOT...LOC 1730Z 229DEG 25KT 3628 7769
$$
BLAES2 follow-up statements
992
WWUS52 KRAH 101739
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT MON JUN 10 2013
NCC083-101800-
/O.CON.KRAH.SV.W.0033.000000T0000Z-130610T1800Z/
HALIFAX NC-
139 PM EDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HALIFAX...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH WELDON AND
WELDON.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3625 7757 3622 7767 3628 7774 3637 7774
3645 7763 3641 7754 3637 7754 3635 7758
3631 7756 3631 7749 3633 7747 3633 7744
3632 7743
TIME...MOT...LOC 1739Z 229DEG 25KT 3632 7763
$$
BLAES426
WWUS52 KRAH 101754
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT MON JUN 10 2013
NCC083-101804-
/O.EXP.KRAH.SV.W.0033.000000T0000Z-130610T1800Z/
HALIFAX NC-
154 PM EDT MON JUN 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3625 7757 3622 7767 3628 7774 3637 7774
3645 7763 3641 7754 3637 7754 3635 7758
3631 7756 3631 7749 3633 7747 3633 7744
3632 7743
TIME...MOT...LOC 1754Z 229DEG 25KT 3638 7753
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:32 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 10, 10:32 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1032 AM EDT MON JUN 10 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM MONDAY... TROUGH WITH UPPER LEVEL LOW LOCATED JUST TO THE WEST OF THE AREA. AT THE SURFACE... WARM FRONT DRAPED ACROSS THE MIDATLANTIC TO THE NORTH... AND THE COLD FRONT LOCATED OVER THE LOWER MISSISSIPPI VALLEY... PLACING THE AREA IN THE WARM SECTOR. DEWPOINTS REMAIN IN THE LOW 70S. VORT MAX OVER WESTERN NC ENHANCING SHOWER ACTIVITY ACROSS THE NW PIEDMONT THIS MORNING AS IT MOVES OFF TO THE NE. TWO MAIN THREATS THIS AFTERNOON CONTINUE TO BE FLASH FLOODING AND THE POTENTIAL FOR STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS. FLASH FLOODING WILL CONTINUE TO BE A POSSIBILITY... AS PW VALUES ARE NEAR 2 INCHES ACROSS THE AREA... AND SOILS REMAIN SATURATED. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON... AS MLCAPE VALUES WILL REACH 1000-1200 J/KG DESPITE CONTINUING CLOUD COVER. ANY AREAS THAT BREAK OUT OF THE CLOUDS WOULD SEE FURTHER DESTABILIZATION. BULK SHEAR INCREASES THIS AFTERNOON TO 35-40 KTS... SUPPORTING ORGANIZED CELLS. WITH CLOCKWISE TURNING HODOGRAPHS... AND HELICITY BRIEFLY REACHING ABOVE 200 M2/S2 THIS AFTERNOON... A FEW SUPERCELL STRUCTURES MAY RESULT... WITH A LOW END TORNADO THREAT POSSIBLE. LACK OF A SURFACE FOCUSING MECHANISM MAY LIMIT THIS POTENTIAL. TEMPERATURES WILL BE LIMITED BY CLOUD COVER... AND THICKNESSES SUPPORT HIGHS IN THE MID 80S. LOW TEMPS WITHIN A FEW DEGREES OF 70. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM MONDAY... MID LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL CROSS CENTRAL NC TUESDAY...EXITING THE COASTAL PLAIN BY MID-LATE AFTERNOON. MODEL CONSENSUS HAS SPED UP THIS FEATURE SO MAY SEE THREAT FOR SHOWERS AND STORMS END A LITTLE SOONER THAN CURRENTLY FORECAST. EXPECT BAND OF SHOWERS AND STORMS TO BE OCCURRING EARLY TUESDAY ACROSS THE EASTERN PIEDMONT INTO SANDHILLS AND COASTAL PLAIN. AS MID LEVEL TROUGH PROGRESSES EWD...EXPECT BULK OF SHOWERS TO RESIDE EAST OF HIGHWAY 1 BY LATE MORNING...AND EAST OF I-95 BY EARLY AFTERNOON. SUBSIDENCE BEHIND THIS TROUGH AND ADVECTION OF DRIER AIR SHOULD AID TO DISSIPATE CLOUD COVERAGE. WLY DOWNSLOPE FLOW WILL RESULT IN WARM CONDITIONS...SENDING TEMPS INTO THE MID-UPPER 80S BY MID-LATE AFTERNOON. EXPECT MAINLY CLEAR SKIES TUESDAY NIGHT WITH A DIMINISHING WLY SFC WIND. MAY SEE POCKETS OF FOG WHERE RESIDUAL LOW LEVEL MOISTURE REMAINS...MAINLY EAST OF HIGHWAY 1. HOWEVER FORECAST CONFIDENCE NOT HIGH ENOUGH TO MENTION IN FORECAST AT THIS TIME. MIN TEMPS 65-70. -WSS WEDNESDAY: AN UPPER LEVEL RIDGE CENTERED OVER THE DESERT SOUTHWEST TODAY WILL EXPAND EAST ACROSS THE CENTRAL PLAINS ON TUE AS AN UPPER LEVEL TROUGH (CENTERED OVER THE MS RIVER VALLEY THIS MORNING) MOVES OFFSHORE THE MID-ATLANTIC. THE UPPER LEVEL RIDGE IS PROGGED TO STRENGTHEN IN THE LEE OF THE ROCKIES ON WED...WITH THE RIDGE AXIS EXTENDING NORTHWARD INTO THE UPPER MIDWEST AND NW FLOW ALOFT DOWNSTREAM OVER THE TN/OH VALLEY AND MID-ATLANTIC/CAROLINAS. THE LATEST LONG RANGE MODEL GUIDANCE INDICATES THAT A PRONOUNCED ELEVATED MIXED LAYER IN PLACE OVER THE UPPER MIDWEST ON TUE WILL ADVECT SOUTHEAST THROUGH THE OH VALLEY INTO THE CAROLINAS ON WED...WITH H7-H5 LAPSE RATES ON THE ORDER OF 7-8 C/KM BY 00Z THU. WARM MID-LEVEL TEMPS AT THE BASE OF THE EML MAY SERVE AS AN EFFECTIVE CAP FOR MUCH OF THE DAY WED...ESP GIVEN UNIDIRECTIONAL LOW-LEVEL FLOW...A RELATIVELY DRY SFC-H85 AIRMASS INITIALLY IN PLACE...AND LITTLE IN THE WAY OF FORCING ASIDE FROM A PIEDMONT SFC TROUGH. HOWEVER...WESTERLY LOW-LEVEL WILL ADVECT AN INCREASINGLY MOIST LOW-LEVEL AIRMASS EAST OF THE APPALACHIANS THROUGHOUT THE DAY WED...AND BOUNDARY LAYER MOISTURE COULD BECOME SUFFICIENT FOR ISOLD CONVECTION TO DEVELOP AROUND OR AFTER PEAK HEATING IN THE FAR WESTERN PIEDMONT IF SHALLOW CONVERGENCE ASSOC/W THE PIEDMONT TROUGH IS A SUFFICIENT TRIGGER...OR IF A SMALL AMPLITUDE DISTURBANCE IN NW FLOW ALOFT IS PRESENT (DIFFICULT TO TELL AT THIS RANGE). ALTERNATELY...ISOLD TO SCT UPSLOPE CONVECTION LIKELY TO DEVELOP ON THE WESTERN SLOPES OF THE APPALACHIANS COULD TRACK EAST INTO THE FAR WESTERN PIEDMONT VIA 20-25 KT NW MID-LEVEL FLOW DURING THE LATE AFT/EVE...IN AN ENVIRONMENT CAPABLE OF MAINTAINING CONVECTION FOR A FEW HOURS AFTER PEAK HEATING. SHOULD DEEP CONVECTION DEVELOP...A THREAT FOR DAMAGING WINDS WOULD BE POSSIBLE GIVEN THE PRESENCE OF A MODIFIED EML AND STRONG EVAP COOLING POTENTIAL IN THE BOUNDARY LAYER. WITH THIS IN MIND...WILL INTRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE TRIAD/NW PIEDMONT LATE WED AFT/EVE. GIVEN H85 TEMPS IN VICINITY OF 20C AND MOSTLY SUNNY TO PARTLY CLOUDY SKIES...EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...OR 89-93F. WEDNESDAY NIGHT: A ROBUST SHORTWAVE IN NW FLOW ALOFT IS EXPECTED TO DIG SOUTHEAST FROM THE UPPER MS RIVER VALLEY INTO THE WESTERN TN/OH VALLEY BY 12Z THU...ALONG WITH AN ATTENDANT SFC LOW. GIVEN THAT THE BEST FORCING ASSOC/W THE APPROACHING SHORTWAVE WILL REMAIN WEST OF THE MOUNTAINS...NOCTURNAL COOLING/BOUNDARY LAYER STABILIZATION AND RESULTING CIN SHOULD INHIBIT CONVECTION FROM DEVELOPING DOWNSTREAM OVER THE CAROLINAS WED NIGHT DESPITE STEEP MID-LEVEL LAPSE RATES AND MUCAPE VALUES AS HIGH AS 1500-2000 J/KG. BARRING ONGOING CONVECTION PROPAGATING DOWNSTREAM OF THE AFOREMENTIONED SHORTWAVE AND SURVIVING EAST OF THE APPALACHIANS IN THE 06-12Z TIME FRAME THU MORNING... EXPECT DRY CONDITIONS WITH LOWS IN THE LOWER 70S. -VINCENT && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 345 AM MONDAY... ...POTENTIAL FOR SIGNIFICANT SEVERE WEATHER ON THURSDAY... THURSDAY AND THURSDAY NIGHT: AN UNSEASONABLY AMPLIFIED PATTERN IS EXPECTED ON THU... CHARACTERIZED BY A STRONG UPPER LEVEL RIDGE CENTERED OVER THE LOWER MIDWEST...WITH A PRONOUNCED RIDGE AXIS EXTENDING WELL NORTH THROUGH THE UPPER MIDWEST INTO CANADA. DOWNSTREAM...NW FLOW ALOFT ACROSS THE TN/OH VALLEY AND MID-ATLANTIC WILL ALLOW ROBUST SHORTWAVE ENERGY (AND AN ATTENDANT SFC LOW) TO TRACK EAST/SE ACROSS THE CAROLINAS/VA THU AFTERNOON AND EVENING. IN ADVANCE OF THE SHORTWAVE...SOUTHERLY LOW-LEVEL FLOW WILL STRENGTHEN AND ADVECT RICH BOUNDARY LAYER MOISTURE INTO THE REGION ON THU...UNDERNEATH STEEP (7-7.5 C/KM) MID-LEVEL LAPSE RATES ASSOCIATED WITH THE MODIFIED ELEVATED MIXED LAYER...YIELDING STRONG INSTABILITY WITH MLCAPE VALUES AS HIGH AS 3000 J/KG DURING PEAK HEATING. ADDITIONALLY...STRENGTHENING WESTERLY FLOW ALOFT IN ADVANCE OF THE SHORTWAVE WILL RESULT IN 0-6KM SHEAR ON THE ORDER OF 35-45 KT (STRONGEST TO THE NORTH)...MORE THAN SUFFICIENT FOR SUPERCELLULAR ORGANIZATION ESP. IN THE PRESENCE OF STRONG INSTABILITY AND STEEP MID-LEVEL LAPSE RATES. GIVEN EXCELLENT SYNOPTIC FORCING...STRONG DESTABILIZATION /ATYPICALLY FAVORABLE THERMODYNAMICS/ AND FAVORABLE DEEP-LAYER SHEAR...IT SEEMS REASONABLE THAT A SIGNIFICANT SEVERE WEATHER EPISODE WILL BE POSSIBLE ACROSS THE REGION THU AFTERNOON AND EVENING. AT THIS RANGE DETAILS ARE DIFFICULT TO PIN DOWN... ESPECIALLY GIVEN A POTENTIAL FOR ONGOING CONVECTION TO CROSS THE MOUNTAINS THU MORNING. FROM A PATTERN RECOGNITION STANDPOINT...THIS TYPE OF ENVIRONMENT WOULD SUPPORT AN ENHANCED THREAT OF LARGE HAIL AND DAMAGING WINDS AND A RELATIVELY NARROW WINDOW FOR DISCRETE CELLS PRIOR TO UPSCALE GROWTH INTO AN MCS GIVEN HIGH DCAPE /COLD POOLS/... STRONG INSTABILITY AND LITTLE OR NO CAPPING BY PEAK HEATING. IN THIS SETUP...THE BEST TORNADO THREAT WOULD LIKELY REMAIN TO THE NORTH ACROSS VA/DELMARVA...IN CLOSER VICINITY TO THE SFC LOW TRACK AND WARM FRONT...THOUGH THESE TYPE OF DETAILS ARE DIFFICULT TO PIN DOWN AT 72+ HRS OUT. AT THIS TIME WILL LEAVE THE FORECAST ROUGHLY AS-IS...WITH PRECIP CHANCES AT 50% AND HIGHS 90-95F...WARMEST EAST. LOWS THU NIGHT IN THE MID/UPPER 60S IN THE WAKE OF A COLD FRONTAL PASSAGE AS THE SHORTWAVE AND ATTENDANT SFC LOW TRACK OFFSHORE THE MID-ATLANTIC. FRIDAY THROUGH SUNDAY: N/NNW FLOW ALOFT IS EXPECTED TO PREVAIL IN THE WAKE OF THE SHORTWAVE FRIDAY INTO THE WEEKEND...ON THE EASTERN PERIPHERY OF A DEEP UPPER LEVEL RIDGE CENTERED OVER THE LOWER MIDWEST AND LOWER MS RIVER VALLEY. AT THIS TIME...PRECIP CHANCES APPEAR LOWER THAN CLIMATOLOGY DUE TO A RELATIVELY DRY BOUNDARY LAYER...WITH TEMPS SEVERAL DEGREES BELOW NORMAL FRI/SAT...PERHAPS MODERATING TO NEAR NORMAL BY THE END OF THE WEEKEND. -VINCENT && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 730 AM MONDAY... WIDESPREAD LOW END MVFR/IFR CEILINGS WILL OCCUR ACROSS CENTRAL NC EARLY THIS MORNING. IN ADDITION...SCATTERED SHOWERS WILL TRANSLATE SW-NE ACROSS THE REGION. LATER THIS MORNING...DEEP SW FLOW WILL MAINTAIN A VERY MOIST AIR MASS OVER CENTRAL NC. CEILINGS WILL SLOWLY LIFT THROUGH THE MVFR RANGE THIS MORNING...POSSIBLY LIFTING INTO THE LOW END VFR BY MID AFTERNOON. HOWEVER...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM MOIST AIR MASS WITH MVFR/IFR CEILINGS AND VISIBILITIES OCCURRING IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. SFC WINDS WILL BECOME BREEZY AFTER 8 AM WITH GUSTS IN THE 20-25 MPH RANGING OCCURRING AT MOST TAF SITES FROM LATE MORNING THROUGH AFTERNOON. BAND OF SHOWERS AND A FEW T-STORMS WILL WORK ITS WAY EWD ACROSS CENTRAL NC LATE TODAY THROUGH TONIGHT AHEAD OF MID LEVEL TROUGH. THIS WEATHER FEATURE PROJECTED TO CROSS CENTRAL NC TUESDAY MORNING-EARLY AFTERNOON. THUS...EXPECT CONVECTION TO END FROM THE WEST AFTER MID MORNING IN THE WEST...AND IN THE COASTAL PLAIN AFTER 2 PM. EXPECT MAINLY VFR CONDITIONS LATE TUESDAY INTO EARLY THURSDAY WITH A PERIOD OF MVFR/IFR CONDITIONS DUE TO LOW CLOUDS AND FOG WEDNESDAY MORNING AND EARLY THURSDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY AFFECT CENTRAL THU AFTERNOON AND EVENING AHEAD OF ANOTHER MID LEVEL TROUGH APPROACHING FROM THE NW. VFR CONDITIONS ANTICIPATED BEHIND THIS TROUGH ON FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR NCZ>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...SEC SHORT TERM...WSS/VINCENT LONG TERM...VINCENT AVIATION...WSS
Hazardous weather outlook, Jun 10, 1:21 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 121 PM EDT MON JUN 10 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 121 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 10, 9:43 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 AM EDT MON JUN 10 2013
NCZ007-024-025-101430-
DURHAM-ORANGE-PERSON-
943 AM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE AND DURHAM
COUNTIES THROUGH 1030 AM EDT...
AT 943 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF CARR...OR ABOUT 7 MILES NORTHWEST OF HILLSBOROUGH...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCHLEY...BUSHY
FORK...ROUGEMONT...SURL...AND...ROXBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 157 AND 161.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3652 7879 3621 7880 3605 7922 3611 7926
3621 7926 3625 7922 3625 7916 3630 7916
3655 7883
TIME...MOT...LOC 1343Z 230DEG 30KT 3616 7917
KRRSpecial weather statement, Jun 10, 11:34 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 AM EDT MON JUN 10 2013
NCZ025-040-041-101630-
CHATHAM-DURHAM-WAKE-
1134 AM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 1230 PM EDT...
AT 1133 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS
AND THUNDERSTORMS ALONG A LINE EXTENDING FROM DURHAM TO CARPENTER TO
MONCURE...OR ALONG A LINE EXTENDING FROM DURHAM TO 7 MILES WEST OF
CARY TO 9 MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GORMAN...
MORRISVILLE...RDU INTERNATIONAL...NEW HILL...CARY...FUQUAY-VARINA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3609 7881 3607 7879 3607 7868 3597 7843
3594 7839 3593 7835 3589 7835 3564 7855
3552 7871 3558 7891 3557 7893 3563 7916
3586 7904 3587 7901 3594 7901 3611 7892
TIME...MOT...LOC 1533Z 259DEG 18KT 3601 7886 3582 7890
3566 7903
KRRSpecial weather statement, Jun 10, 12:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1248 PM EDT MON JUN 10 2013
NCZ009>011-026-027-041-101800-
FRANKLIN-HALIFAX-NASH-VANCE-WAKE-WARREN-
1248 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE
ACROSS NASH...WARREN...WAKE...VANCE...HALIFAX AND FRANKLIN COUNTIES
THROUGH 200 PM EDT...
AT 1245 PM EDT...DOPPLER RADAR INDICATED MULTIPLE STRONG
THUNDERSTORMS NEAR LOUISBURG...WARRENTON AND RED OAK MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARCOLA...AIRLIE...
LITTLETON...ROSEMARY...ROANOKE RAPIDS.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 229 AND 233.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 127 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND
RESULT IN WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3651 7788 3648 7776 3649 7767 3640 7754
3635 7758 3631 7756 3633 7747 3632 7743
3614 7767 3615 7770 3612 7770 3585 7787
3576 7817 3587 7827 3600 7854 3655 7820
3655 7790
TIME...MOT...LOC 1647Z 229DEG 26KT 3620 7817
BLAESSpecial weather statement, Jun 10, 12:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EDT MON JUN 10 2013
NCZ022-023-039-040-101800-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
1257 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE
ACROSS EASTERN RANDOLPH...CHATHAM...SOUTHERN ALAMANCE AND
SOUTHEASTERN GUILFORD COUNTIES THROUGH 200 PM EDT...
AT 1256 PM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS OVER THE AREA...MOVING NORTHEAST AT 30 MPH. THE
STRONGEST STORM WAS LOCATED NEAR COLERIDGE...OR ABOUT 10 MILES
SOUTHEAST OF ASHEBORO
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HASTY...SILER CITY...
AND...STALEY...SNOW CAMP...SUTPHIN...SAXAPAHAW.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND
RESULT IN WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN
AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3597 7961 3596 7930 3570 7921 3551 7963
3551 7973 3561 7984
TIME...MOT...LOC 1656Z 229DEG 28KT 3566 7964
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:07 PM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jun 10, 3:50 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 17 hr |
| Jun 10, 9:43 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Jun 10, 11:34 AM EDT | Special Weather Statement | RAH | Durham, Wake | 56 min |
| Jun 10, 12:09 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 33 hr |
| Jun 10, 12:48 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 72 min |
| Jun 10, 12:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jun 10, 3:13 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 47 min |
| Jun 10, 3:25 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 80 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | RAH | Sampson | 45 min |
| Jun 10, 3:32 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
| Jun 10, 3:40 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jun 10, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 49 min |
| Jun 10, 4:07 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 4:18 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jun 10, 4:26 PM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Jun 10, 4:27 PM EDT | Special Weather Statement | RAH | Lee, Moore | 63 min |
| Jun 10, 4:30 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 60 min |
| Jun 10, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 54 min |
| Jun 10, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Jun 10, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 44 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Jun 10, 6:01 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 3 hr |
| Jun 10, 6:04 PM EDT | Tornado Warning | RAH | Franklin | 11 min |
| Jun 10, 6:14 PM EDT | Tornado Warning | RAH | Franklin, Warren | 31 min |
| Jun 10, 6:34 PM EDT | Special Weather Statement | RAH | Nash | 41 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.